| Catalog Number |
0254513 |
| Medical Device Problem Codes |
Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 07/2027).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that prior to valvuloplasty procedure, the device was allegedly damaged.It was further reported that the inner packaging was damaged by water.There was no patient contact.
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: g3.H11: d4 (unique identifier (udi) #), h6 (device).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
It was reported that prior to valvuloplasty procedure, the device allegedly had water damage.Additional follow-up with the facility found that the secondary packaging (device carton) was unopened, and there were no visible tears, rips, or holes on the devices.The complainant indicated that the damage appeared to be related to shipping, as both the outer shipping carton and secondary packaging showed signs of water damage.The devices were not used on any patients since the damage was identified during inspection at the facility.
Additional Manufacturer Narrative
H10: after further review, it was found that the coding in the initial mdr included device contamination (b)(6).This was incorrect as the complainant reported water damage.Therefore, the complaint was updated to include only packaging problem (a0205), which is no longer a reportable event.However, since this event was initially reported, this supplemental report will be submitted to include the findings of the returned device evaluation.One (1) true device secondary packaging carton was received for evaluation from lot gfju0194.When looking at the side of the secondary packaging carton with the product information sticker visible, the left side and bottom of the secondary packaging carton was damaged/compressed.The bottom left side of the secondary packaging carton was most affected.Slight presence of moisture damage on the product information sticker and slight presence of water damage on the bottom left corner.The moisture damage was had a slight tan tint.The secondary packaging carton was still sealed.The seal was broken during evaluation and the primary tyvek sleeve was removed.The primary tyvek sleeve was still sealed within.The primary tyvek sleeve seal was still intact and there was no breach of sterile barrier.Additionally, the device history records were reviewed, and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Therefore, the investigation is confirmed for the reported packaging problem as water damage and general damage/compression were seen to the secondary packaging carton and outer shipper box.Based on the provided photos and the review of the manufacturing records, it appears that shipping/transit of the product is the likely source of the water damage to the packaging.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.